MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 0 S/A XLH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 0 S/A XLH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J582G
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mem697 batch number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: it was reported "the nurse used the suture.It is very easy to tear apart" please clarify: please clarify the intra-op event: what does it mean the suture ¿tear apart¿? was this the suture breakage, fraying or pull off (detached from the needle)? fraying what tissue was being approximated or sutured when it broke? no information.What was used to complete the procedure? no information.Procedure name and date? no information.Event date? no information.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture was very easy to tear apart.The suture frayed.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 11/09/2020.Additional information: additional h-3 summary: an empty opened foil, an empty opened folder and five unopened samples of product were received for evaluation.During the visual inspection of five unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged, fraying or suture breakage were noted.The device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 27IN 0 S/A XLH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10643126
Report Number2210968-2020-07735
Device Sequence Number3158517
Product Code GAM
UDI-Device Identifier10705031041455
UDI-Public10705031041455
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberJ582G
Device Catalogue NumberJ582G
Device Lot NumberMEM697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1